Has any one taken this drug? My newest doctor wants me to try it. I would appreciate any imput y'all mat have. Thanks
I am presently taking Gabapentin (600mg three times a day) for pain. My dosage has increased as my pain has increased over the years. I believe it helps with pain.
Gabapentin/Neurontin is an anti-epileptic medication commonly prescribed off-label for the nerve pain symptoms related to Fibromyalgia. There are many discussions here related to its’ efficacy, etc. I’m sure members will share experiences but try the search function as well. Oh, and welcome to our community!
Many people take it and it helps. I was given it and had bad phycological reaction to it so just make sure to discuss this with your family so they can be on the look out. After I stopped it, I was back to normal. Or, my normal! LOL!
Gabapentin is mostly for pain, and nerve pain. The doctor will titrate you up to the level of where the pain level has subsided. It takes a while. It's fairly inexpensive and for most, it does a good job, but lots and lots of side effects. Please read about them.
I used to take it but I maxed out on the miligrams and the doctors put me on Lyrica- very similar to Gabapentin but way more expensive. Thank goodness I have good insurance.
Let me know how you are doing. - Barber Girl
Thank you all very much. I'm going to give it a try and see what happens.
Hi Lisa . I used this drug for many years to treat seizures . We tried to titrate to a high enough level that would give me pain relief but I could not get higher than the 900 mg a day that I was already on. Many people get some good relief. Side effects if any could be transient. So just stick with your doc and hope to get good results !!!
All the best!
I have been on gab. For many years.I think the slow increase is the only way to go. I am currently on 2100mg daily. It does make me tired but I know it also helps with my pain. Don't know what I would do without it.. I also take cymbals (verdict is still out on that one,)
So far so good… I’ve been talking it for about a year, when I was diagnosed. It does relieve pain but relief doesn’t last long. Makes me groggy/sleepy but it beats other drugs which can get you hooked and give you other side effects.
I’ve taken Gabapentin in the past. Since the doctor titrated up my doses daily or weekly, I did pretty well on the low doses, but they didn’t help much. Once I gor to the higher doses, I started feeling pain relief. Unfortunately, I suffered from one of the side effects - swelling - so I had to titrate back down and stop the drug. However, don’t let my bad experience discourage you as I know of many people who get immense relief from this drug. I just want you to be aware that there may be possible side effects - like there can be with any drug. Obviously, some dugs affect some people more than others, so I hope I’m not scaring you. Good luck to you. Let us know how it works out for you if you take it.
thanks every one. I've started taking it and other than being cranky (I'm blaming the drug) and even more tired than usual, thanks for all the information.
I'm up to three pills per day with a target of six, then the doctor says we'll see what happens. Does any one else feel like a lab rat at times. " we'll see what happens" seems to said a lot.
I’m currently taking 400mg 3 times a day. It does help. But I have noticed I’m gaining weight like crazy. Has anyone else had this problem?? I’m scared to stop taking it because like I said it does help. What do I do?
I'm currently taking 400mg 3 times a day. It does help. But I have noticed I'm gaining weight like crazy. Has anyone else had this problem?? I'm scared to stop taking it because like I said it does help. What do I do?
I have taken it two pills three times a day with great results. My doctor gradually increased over time so my body adjusted to it. First it was one pill twice a day, then one pill three times a day until I finally got up to my current dosage. My Rhemotologist is outstanding and she is cautious about increasing medications. She does frequent blood draws to make sure nothing is causing any long term impacts on my organs. At the start I got very frustrating having to see her every two weeks, but she really wants to stay on top of my health. Now I am in a holding pattern and only see her every 90 days.
Good luck to you.
I was on gabapentin a low dose an it worked for like two days I ended up in er twice once for bad side effects falling like 5 times in a few hours couldn’t think straight they toils me to stop taking it but my Dr told me to take one a day I couldn’t get out of bed I was so out of it so I decided to stop two days later a bad allergic reaction to idk what hives so bad I was bleeding. They put me on stariods an antihistamines,they help but still am having bad hives is this normal with gabapentin?
Turns out it was the gabapentin. I am allergic to it
I take 500 Mg three times a day and sometimes it appears to be helping me except for my lower back which my pain doctor is blaming the Fibro on the burning lumbar pain. I think there is more going on. He told me I do have a slight bulging disc and degenerative disc disease and arthritis in my lumbar spine but it is not bad enough to treat yet.......I just found out through an Xray due to a minor car accident that I also have bone spurs in my cervical spine and stenosis that naturally occurs with aging......I'm 47. Sometimes I don't think the docs care. I am trying to get disability and it seems like half the complaints I have do not make it into the records. That being said, back to Gabapentin, I have not had any adverse side affects but everyone is different. Best of luck and gentle hugs.
I have had weight gain too. And it is very hard to lose weight.
Brandy said:I'm currently taking 400mg 3 times a day. It does help. But I have noticed I'm gaining weight like crazy. Has anyone else had this problem?? I'm scared to stop taking it because like I said it does help. What do I do?